Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 7, 2006, 6:45 PM MST for Yavapai County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2006, 6:45 PM MST (01:45 UTC)
- Expired
- Jun 7, 2006, 7:15 PM MST
- In force
- 30 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 145 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 080145 SVRFGZ AZC025-080215- /O.NEW.KFGZ.SV.W.0113.060608T0145Z-060608T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 645 PM MST WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 715 PM MST * AT 640 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF THE INTERSECTION OF U.S. HIGHWAY 93 AND STATE ROUTE 71...OR ABOUT 9 MILES NORTHWEST OF WICKENBURG...AND MOVING NORTH AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONGRESS. LAT...LON 3399 11296 3401 11274 3428 11278 3427 11300 $$ JJ
1 follow-up statement
000 WWUS55 KFGZ 080215 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 713 PM MST WED JUN 7 2006 AZC025-080223- /O.EXP.KFGZ.SV.W.0113.000000T0000Z-060608T0215Z/ YAVAPAI AZ- 713 PM MST WED JUN 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL YAVAPAI COUNTY EXPIRES AT 715 PM MST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...BUT HEAVY RAIN AND GUSTY WINDS WILL STILL BE POSSIBLE IN THE CONGRESS AND YARNELL AREAS THROUGH 745 PM. LAT...LON 3399 11296 3401 11274 3428 11278 3427 11300 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 7, 3:00 PM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST WED JUN 07 2006 .SYNOPSIS...EXPECT SEASONABLE TEMPERATURES FOR THE REST OF THIS WEEK AS HIGH PRESSURE REMAINS TO THE EAST OF THE ARIZONA. A MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA WITH CHANCES OF THUNDERSTORMS THROUGH THE END OF THE WEEK. && .DISCUSSION...AREAS OF SHOWERS AND THUNDERSTORMS ARE CONTINUING ACROSS THE NORTHLAND THIS AFTERNOON...ESPECIALLY ACROSS PORTIONS OF APACHE COUNTY. SYNOPTICALLY...NORTHERN ARIZONA REMAINS SITUATED BETWEEN UPPER LEVEL HIGH PRESSURE CENTERED NEAR NE NEW MEXICO AND WEAK LOW PRESSURE OVER THE NORTHERN BAJA PENINSULA. THIS IS ALLOWING A MOISTENING SOUTHERLY FLOW TO ADVECT INTO THE REGION. GENERALLY HIGH BASED THUNDERSTORMS WILL CONTINUE WITH THE MAIN THREATS CONTINUING TO BE STRONG WIND GUSTS AND NEW WILDFIRE INITIATION UNDER RELATIVELY LOW QPF STORMS...ALTHOUGH A FEW LOCALIZED AREAS OF APPRECIABLE HAIL WILL ALSO CERTAINLY BE LIKELY. DIRECTIONAL AND SPEED SHEAR LOOK TO INCREASE SOMEWHAT INTO THIS EVENING...AND AS SUNSET APPROACHES WE WILL ONCE AGAIN NEED TO MONITOR THE POTENTIAL OF A STORM COMPLEX DEVELOPING OVER SOUTHERN AZ AND PROPAGATING NORTHWARD INTO OUR FORECAST AREA. THOUGH STORMS WILL BE ENHANCED BY DIURNAL HEATING FOR THE REMAINDER OF THE DAYTIME...ENOUGH ENERGY IS PRESENT FOR THUNDERSTORMS TO PERSIST IN SOME FASHION THROUGHOUT TONIGHT. WINDS OVER THE NEXT WEEK WILL TYPICALLY BE LIGHT (AT < 20 MPH)...WITH OCCASIONAL AFTERNOON BREEZES. THE EXCEPTION WILL...OF COURSE...BE NEAR THUNDERSTORMS WHERE SIGNIFICANT WINDS GUSTS ARE ALWAYS POSSIBLE. AFTERNOON TEMPS HAVE RETURNED TO NEAR SEASONAL LEVELS AND WILL REMAIN IN THAT GENERAL VICINITY THROUGH THE END OF THE WEEK. MAX TEMPS SHOULD RISE TO ABOUT 5 OR SO DEGREES ABOVE NORMALS FOR NEXT WEEK AS DRYER AIR AND INCREASING PRESSURE HEIGHTS ALOFT SHIFT OVER THE REGION. KD && .AVIATION...FOR THE 00Z PACKAGE...EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE OVER NORTHERN ARIZONA FOR THE NEXT 24 HOURS. GREATEST AREAL COVERAGE SHOULD BE EAST OF LINE FROM PAGE TO PAYSON. SOME VISIBILITY RESTRICTIONS MAY DEVELOP DUE TO BLOWING DUST. DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:15 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jun 8, 11:39 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jun 8, 11:42 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Jun 8, 11:59 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jun 8, 12:18 PM MST | Tornado Warning | FGZ | Coconino | 16 min |
| Jun 8, 12:33 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Jun 8, 1:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 25 min |
| Jun 8, 2:34 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.